Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Violent headjerking, painful. Has OCD, nerve pain, stress, anxiety attacks and TICS. Suggest?

Ever since I was a child I have had tics, and they have become worse the older I have gotten (I am now 33). I have been to a doctor one time for Obsessive-Compulsive Disorder, and was prescribed an SSRI that lessened the compulsions and tics, but caused me to have anxiety attacks . I stopped the medication and never went back. The problem now is that along with the tics and the Obsessive- Compulsive behavior , suddenly my head has occasionally been involuntarily jerking to the right so hard that it causes severe nerve pain in the left side of my neck that goes away after a few minutes. The pain is so intense at first that it causes me to cry out. The other tics are nearly constant, and occur more frequently with any kind of stress . They are rhythmic drawing of the letter x on each of my fingers with my thumbnail, flexing of the muscles in the back of my thighs in a specific order, and blinking. Those I can live with, but the sudden, violent head-jerking is causing me some concern (not to mention it is VERY painful). Could all these tics be associated with OCD or is there a possibility that they are caused by some other condition? Thank you so much for your help.
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello amweeks1202
Welcome to Health Care Magic

The tics like sudden blinking of eyes, flexing the muscles of thigh, drawing letter x on fingers etc. are associated with OCD. In most of cases of tic disorder symptoms of OCD are found. The sudden jerking of head to a particular side is also a part of OCD and tic disorder.
SSRI medicines like fluoxetine, paroxetine, fluvoxamine etc. are very good medicines for OCD as well as tics. OCD is a disorder of anxiety disorder spectrum. Any SSRI medicine when taken, during initial phase of therapy causes rebound increase in anxiety and this is the only reason you stopped to take medicines. The anxiety usually last for few days only. Over all the SSRI are very good medicine and are effective in OCD as well as Tic Disorder.
So don't afraid of anxiety, visit your psychiatrist again and start medicines again for proper relief.

take care
Dr. Seikhoo Bishnoi
Answered: Thu, 7 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor